Hi, I had a labiaplasty 3 weeks ago and I'm happy with the result so far. My concern is that I feel an itch or even an ache you could say on my vaginal entrance and slightly in my vagina.. Considering only my labia was done I'm wandering is this normal?? Also not all my stitches are dissolved which I thought by now they would be. Thanks
Normal To Have Itchy Vagina 3 Weeks After Labiaplasty?
Doctor Answers (5)
Vaginal itching after labiaplasty
There are many possible factors. Infection should be checked. Yeast infection can occur from anitbiotics or even just the surgery . Suture healing can create itching.
Local care and creams can provide comfort.
Itching after labiaplasty
It is normal to feel itchy after a labiaplasty for several weeks. This can be caused by irritation from the sutures as they are dissolving, normal healing or a yeast infection that can commonly occur after using antibiotic ointment in the vaginal area. If you are having any kind of discharge an anti fungal can be prescribed by your surgeon.
Web reference: http://www.drhamawy.com/body/labiaplasty-westchester-ny/
Itchy after Labia Minora Reduction?
Thank you for the question.
Some itchiness along the suture line after labia minora reduction is quite normal. An itch or ache on the vaginal entrance is not necessarily normal after the labia minora procedure. If this itch/ache is accompanied by discharge you may be dealing with a fungal infection.
It would be best for you to be seen and examined by your plastic surgeon for accurate diagnosis/treatment.
You might also like...
See your doctor
Labiaplasty patients vary in the post-operative period. Itching can be a problem with some. In some of those treatment with anti-fungals hastens the recovery. It has always been my opinion that post-operative follow-up with your surgeon is optimal. On sutures sometimes some of them require removal. This can also be easily addressed in post-operative visits with your surgeon.
John Di Saia MD
Itching after Labiaplasty
Itching after Labiaplasty is most commonly caused by one of two things. Either 1) part of the normal healing process as the tissues release the chemical histamine which causes itching as a "side effect" or 2) from a yeast infection which occurs secondary to taking oral or applying topical antibiotics to the area. The only way to really tell is make a visit back to your surgeon for a direct exam. Best of luck...RAS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.